Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 8, 2011, 3:08 PM MDT for Johnson County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:08 PM MDT (21:08 UTC)
- Expired
- Aug 8, 2011, 3:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 199 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091 WUUS55 KRIW 082108 SVRRIW WYC019-082130- /O.NEW.KRIW.SV.W.0039.110808T2108Z-110808T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 330 PM MDT * AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF STATE HWY 387 MILE MARKER 110...OR 22 MILES EAST OF KAYCEE...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HWY 387 MILE MARKER 110 AROUND 315 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4368 10604 4350 10602 4350 10638 4372 10621 TIME...MOT...LOC 2108Z 313DEG 27KT 4358 10619 WIND...HAIL 70MPH 1.00IN $$ LYNOTT
1 follow-up statement
788 WWUS55 KRIW 082130 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT MON AUG 8 2011 WYC019-082140- /O.EXP.KRIW.SV.W.0039.000000T0000Z-110808T2130Z/ JOHNSON WY- 330 PM MDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. SEVERE WEATHER IS NO LONGER EXPECTED. LAT...LON 4368 10604 4350 10602 4350 10638 4372 10621 TIME...MOT...LOC 2130Z 313DEG 27KT 4347 10602 $$ LYNOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:36 AM MDT, 12 hours 32 minutes earlier.
Area forecast discussion, Aug 8, 2:36 AM MDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 236 AM MDT MON AUG 8 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPPER LOW SPINNING OVER SASKATCHEWAN THIS MORNING WITH A WEAK TRAILING SHORTWAVE OVER EASTERN MONTANA. THE SHORTWAVE MOVED ACROSS MONTANA AND NORTHERN WYOMING YESTERDAY AFTERNOON AND EVENING DROPPING A WEAK COLD FRONT INTO WYOMING. SCATTERED SHOWERS AND GENERAL THUNDERSTORMS RESULTED OVER THE NORTHERN HALF OF WYOMING. A REINFORCING FRONT WILL MOVE INTO NORTHERN WYOMING LATE THIS MORNING AND INTO THE CENTRAL DURING THE EARLY AFTERNOON. THE FRONT WILL BE A FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY. INSTABILITY WILL BE WEAKER TODAY WITH THE COOLER AIR MOVING IN BEHIND THE FRONT AS WELL AS WITH THE INCREASED CLOUD COVER. WEAK WARMING ALOFT WILL ALSO LESSEN THE INSTABILITY. THEREFORE...DONT EXPECT TO SEE STRONG THUNDERSTORM DEVELOPMENT. DRY AIR AND LACK OF LIFT WILL PREVENT MUCH ACTIVITY OVER THE SOUTH. A WEAK SHORTWAVE MOVES ACROSS NORTHERN AND CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING. A MOIST RETURN FLOW DEVELOPS AT THE SURFACE TUESDAY SPREADING ACROSS AREAS EAST OF THE DIVIDE. WILL ONCE AGAIN SEE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTH AND CENTRAL. DRY AIR REMAINS OVER THE SOUTH. ANOTHER WAVE WILL MOVE ACROSS MONTANA WEDNESDAY WITH ANOTHER FRONT MOVING DOWN. EXPECT THE BEST ACTIVITY TO BE OVER THE NORTH AND INTO MONTANA. MAINLY GENERAL THUNDERSTORMS EXPECTED AS THE BEST INSTABILITY...BOTH TUESDAY AND WEDNESDAY...WILL BE EAST AND NORTH OF CWA. .LONG TERM...THURSDAY THROUGH MONDAY A WEATHER SYSTEM MOVES ACROSS MONTANA THURSDAY PUSHING A COLD FRONT INTO NORTHERN WY IN THE AFTERNOON. BEST CHANCE OF STORMS WILL BE IN THE NORTH AHEAD AND ALONG THIS FRONT. DRY ELSEWHERE AND BREEZY TO WINDY CENTRAL AND SOUTH ZONES. A FEW SHOWERS OR STORMS MAY LINGER OVER THE NORTHERN BIGHORN MOUNTAINS THURSDAY NIGHT WITH DRY CONDITIONS ELSEWHERE. THE COLD FRONT WILL PUSH SOUTH THURSDAY EVENING INTO THE CENTRAL AND THEN TO SOUTHERN WY BY FRIDAY MORNING. FRIDAY LOOKS DRY AND STABLE WITH LIGHT WIND. UPPER RIDGE STILL FORECAST TO BUILD BACK INTO THE REGION SATURDAY AND SUNDAY. MOISTURE IS FORECAST TO ROUND THE UPPER HIGH AND HEAD FOR WESTERN WY SUNDAY AFTERNOON. DRY WEATHER SATURDAY. ON SUNDAY ISOLATED AFTERNOON AND NIGHTTIME SHOWERS OR STORMS MAINLY IN THE WEST. GFS AND ECMWF DIFFER ON MONDAY WITH ECMWF FORECASTING A MOIST SW FLOW ALOFT WITH A CHANCE OF STORMS. THE GFS INDICATES A SHORTWAVE IN A WEST FLOW ALOFT WITH A CHANCE OF STORMS. THE GFSENSEMBLE MEAN POINTS MORE TOWARD THE MOIST SW FLOW. WILL PUT IN LOW CHANCE OF STORMS FOR NOW AND SEE HOW THINGS LOOK TONIGHT. AS FOR TEMPS...SEASONAL HIGHS ON THURSDAY THEN A LITTLE COOLER FRIDAY. WARMING TEMPS FOR SATURDAY AND SUNDAY...THEN A TAD COOLER MONDAY DUE TO MORE CLOUDS. && .AVIATION... ONCE AGAIN...WESTERLY FLOW ALOFT IS DRIVING THE WEATHER PATTERN OVER THE REGION...AND WILL DO SO THROUGH MID WEEK. NORTHEASTERLY FLOW IS EXPECTED TO BACK UP AGAINST THE EAST SIDE OF THE DIVIDE IN WYOMING BY 00Z TUESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS FOCUSING ALONG THE BOUNDARY BY 21Z MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN WESTERN WYOMING MONDAY AFTERNOON AND EVENING...WITH LESS CHANCES FURTHER SOUTH. GUSTY WINDS WITH SMALL HAIL AND BRIEF HEAVY RAIN ARE THE MAIN THREATS FROM THE STORMS. VFR CONDITIONS WILL PREVAIL...WITH MVFR CONDITIONS UNDER AND AROUND THE STORMS. TUESDAY AFTERNOON AND EVENING WILL SEE A FOCUS OF CONVECTIVE ACTIVITY IN THE NORTHERN HALF OF THE STATE AS A WEAK DISTURBANCE MOVES FROM CENTRAL IDAHO ACROSS THE MONTANA/WYOMING BORDER TUESDAY EVENING. && .FIRE WEATHER... WEST TO NORTHWEST FLOW PERSISTS THROUGH MUCH OF THE WORK WEEK. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE NORTH...MORE ISOLATED CENTRAL AND POSSIBLY OVER THE SOUTH TODAY. DRIER AND MORE STABLE AIR WILL MOVES IN THURSDAY AND FRIDAY WITH LESS ACTIVITY EXPECTED. STRONG OUTFLOWS AND LIGHTNING CONTINUE TO BE THE PRIMARY HAZARDS. IT WILL REMAIN SEASONABLE WARM WITH VERY DRY AIR OVER THE SOUTH...AND SOMEWHAT MOIST NORTH AND CENTRAL. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...AR AVIATION...MCDONALD FIRE WEATHER...TWB
Hazardous weather outlook, Aug 8, 4:00 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT MON AUG 8 2011 WYZ001>020-022>030-091200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND CENTRAL WYOMING AND THE FAR WEST. LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS REMAINS OVER THE NORTH AND CENTRAL TUESDAY AND WEDNESDAY. ON THURSDAY THUNDERSTORM ACTIVITY WILL OCCUR OVER THE NORTH ALONG AND AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL AS ANY DAMAGE. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 8, 1:07 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 107 PM MDT MON AUG 8 2011 WYZ019-081945- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY- 107 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA AND SOUTHEASTERN FREMONT COUNTIES UNTIL 145 PM MDT... AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ICE SLOUGH...OR 9 MILES NORTHWEST OF JEFFREY CITY...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... JEFFREY CITY AROUND 115 PM MDT. U.S. HWY 287 MILE MARKER 20 AROUND 120 PM MDT. SPLIT ROCK AND U.S. HWY 287 MILE MARKER 10 AROUND 140 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. MOVE INDOORS UNTIL THIS STORM PASSES EARLY THIS AFTERNOON. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4243 10812 4265 10810 4265 10745 4243 10742 TIME...MOT...LOC 1906Z 272DEG 30KT 4254 10795 LYNOTT
Special weather statement, Aug 8, 1:11 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 111 PM MDT MON AUG 8 2011 WYZ001>020-022>026-090000- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- SALT RIVER AND WYOMING RANGES-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 111 PM MDT MON AUG 8 2011 ...SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL AND NORTHERN WYOMING... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL AND NORTHERN WYOMING THIS AFTERNOON...AND WILL CONTINUE INTO THIS EVENING. STORMS ARE MOVING EAST AT 30 MPH. THE PRIMARY THREATS WITH THESE STORMS WILL BE WINDS GUSTING TO 50 MPH... BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. WOLCOTT
Special weather statement, Aug 8, 1:47 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 147 PM MDT MON AUG 8 2011 WYZ007-017-082030- OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 147 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 230 PM MDT... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF HWY JCT 170 AND 174...OR 22 MILES SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. MOVE INDOORS IF THIS STORM APPROACHES YOUR LOCATION. THIS STORM WILL BE NEAR... U.S. HWY 20/789 MILE MARKER 120 AROUND 220 PM MDT. BOYSEN STATE PARK HEADQUARTERS AROUND 225 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4349 10813 4329 10813 4342 10875 4361 10866 TIME...MOT...LOC 1946Z 288DEG 28KT 4349 10857 LYNOTT
Special weather statement, Aug 8, 1:59 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 159 PM MDT MON AUG 8 2011 WYZ003>005-007-082030- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY- 159 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOT SPRINGS AND SOUTHEASTERN PARK COUNTIES UNTIL 230 PM MDT... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 50...OR 5 MILES SOUTH OF MEETEETSE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 120 MILE MARKER 40 AROUND 215 PM MDT. GOOSEBERRY CREEK AROUND 220 PM MDT. STATE HWY 431 MILE MARKER 30 AND HWY JCT 431 AND 120 AROUND 230 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4415 10856 4392 10856 4401 10900 4419 10894 TIME...MOT...LOC 1959Z 284DEG 22KT 4407 10884 WOLCOTT
Special weather statement, Aug 8, 2:31 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MDT MON AUG 8 2011 WYZ007-008-017-020-082115- BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 231 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE... SOUTHEASTERN HOT SPRINGS...NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL 315 PM MDT... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF U.S. HWY 20/789 MILE MARKER 110...OR 16 MILES NORTHEAST OF SHOSHONI...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED NEAR THE OWL CREEK MOUNTAINS. THIS STORM WILL BE NEAR... KIRBY CREEK RD AROUND 240 PM MDT. LOST CABIN AROUND 255 PM MDT. LOST CABIN GAS PLANT AROUND 300 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10745 4322 10742 4337 10808 4354 10800 TIME...MOT...LOC 2030Z 288DEG 33KT 4343 10792 LYNOTT
Special weather statement, Aug 8, 2:36 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 236 PM MDT MON AUG 8 2011 WYZ011-082100- SOUTHEAST JOHNSON COUNTY WY- 236 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL 300 PM MDT... AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUSSEX...OR 14 MILES EAST OF KAYCEE...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING BEFORE IT EXITS SOUTHERN JOHNSON COUNTY. THIS STORM WILL BE NEAR... LINCH AND STATE HWY 192 MILE MARKER 30 AROUND 250 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4379 10603 4350 10603 4359 10651 4379 10640 TIME...MOT...LOC 2036Z 297DEG 29KT 4366 10633 LYNOTT
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:07 PM MDT | Special Weather Statement | RIW | 38 min | |
| Aug 7, 6:16 PM MDT | Special Weather Statement | RIW | Teton | 44 min |
| Aug 8, 1:07 PM MDT | Special Weather Statement | RIW | 38 min | |
| Aug 8, 1:47 PM MDT | Special Weather Statement | RIW | Hot Springs | 43 min |
| Aug 8, 1:59 PM MDT | Special Weather Statement | RIW | Hot Springs | 31 min |
| Aug 8, 2:31 PM MDT | Special Weather Statement | RIW | 44 min | |
| Aug 8, 2:36 PM MDT | Special Weather Statement | RIW | Johnson | 24 min |
| Aug 8, 3:17 PM MDT | Special Weather Statement | RIW | 43 min | |
| Aug 8, 3:27 PM MDT | Special Weather Statement | RIW | Hot Springs | 33 min |
| Aug 8, 3:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 8, 4:01 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Aug 8, 4:22 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 8, 4:51 PM MDT | Special Weather Statement | RIW | Washakie | 24 min |
| Aug 8, 5:56 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.